News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Gynecology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Gynecology Answers List

Forum Name: Gynecology

Question: switch from mirena to nuvaring causing my symptoms?


 DazednConfuzd - Fri Apr 24, 2009 2:41 am

In november of 2008 I had the mirena IUD inserted. After getting mirena I was bleeding every 2 weeks I would bleed during and after sex with my boyfriend. I had cramps so painful they would radiate to my lower back After approx 4 months of this I had Mirena removed and began Nuvaring. Being on Nuvaring is great. Ive had no break through bleeding as with Mirena My cramps disappeared. I thought Im finally normal again. 2 days prior to taking out Nuvaring I began getting brown discharge. It began as brown discharge than went to light pink spotting back to a lighter brown discharge and stopped after 2 days. During my ring free week I began getting tension headaches almost on a daily basis. I have had cramping as if im going to get my period but I don't and my lower pain is back but not as bad as when I was mirena. I can manage the back pain with tylenol. My question is whats going on with me???....Is my body just trying to adjust to no longer having mirena???? Is it possible that Im pregnant??? any imput on this would be greatly appreciated. I just want to get back to my old normal self.
 Debbie Miller, RN - Mon May 04, 2009 8:10 pm

User avatar Hello,
Anytime you use hormonal birth control you may have symptoms related to your periods. They can be lighter, heavier or disappear completely. You can have mid-cycle break-through bleeding, cramps or no symptoms at all. In time most women adjust and the side effects go away, but some women find they cannot tolerate hormonal contraception at all. I would suggest you give it a little time. Brown blood is nothing to worry about - it's just old blood still left there. Migraines are believed to have a hormonal connection as well so this could be the cause. Things will likely settle down for you in a couple of months. If not, it may not be worth it to you to use this method.

Best wishes.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here